I am putting this post up to upload pictures of ampoules which are difficult to read, or which are easily confused with other drugs.
Here is a new candidate which has just appeared at Pindara. I saw the LIN and thought I wonder why Lincomycin is in the drug drawer. The font size of the manufacturer’s name is nearly 3x that of the drug.
I found this ampoule of lignocaine in a box of normal saline. I put this up first because I found they have appeared in Pindara OT.
We had a similar problem with granisetron a few years ago, but the manufacturer improved the label when they were notified.
Some more from Pfizer.
Lignocaine, midazolam and heparinised saline all very similarly labelled. Pfizer’s reply was that this label was designed to improve safety as can be seen by the Pfizer label being rotated and the black highlighting on the lignocaine dose.
They also reminded me that secondary means of product identification do not absolve the anaesthetist from the legal responsibility to check the ampoule.